Psycho-Babble Medication Thread 349619

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

To Chemist

Posted by owenus32 on May 22, 2004, at 10:57:38

I am on 1mg klonopin and 20 mg Lexapro. My PDOC recently added 750 Depakote. I do feel sort of veggie like HOWEVER I am a 'sex addict' and the urge to spend money on sex is so weak. I'm shocked . I just don't want to. Anyway, my question. Since both klon and depakote are anti convulsants wouldn't it be easy to come off the Klonopin now? I'd be doing what I wanted to for a while and then I would be less veggie like and Klonopin free.

 

Re: To Chemist owenus32

Posted by chemist on May 22, 2004, at 13:48:10

In reply to To Chemist, posted by owenus32 on May 22, 2004, at 10:57:38

> I am on 1mg klonopin and 20 mg Lexapro. My PDOC recently added 750 Depakote. I do feel sort of veggie like HOWEVER I am a 'sex addict' and the urge to spend money on sex is so weak. I'm shocked . I just don't want to. Anyway, my question. Since both klon and depakote are anti convulsants wouldn't it be easy to come off the Klonopin now? I'd be doing what I wanted to for a while and then I would be less veggie like and Klonopin free.

hi there....it sounds like the depakote is bringing you down, and from personal experience as well as what other posters have reported, this is not uncommon. let me ask this: was the veggie-feeling present when you were on klonopin and lexapro, or did it kick in when depakote was added? all the best, chemist

 

Re: To Chemist

Posted by owenus32 on May 22, 2004, at 14:50:10

In reply to Re: To Chemist owenus32, posted by chemist on May 22, 2004, at 13:48:10

It is and I wasn't so veggie like before the depakote. BUT I want to get rid of the Klonopin so maybe I can replace the Klion with depakote and be good.

 

Re: To Chemist owenus32

Posted by chemist on May 22, 2004, at 17:44:30

In reply to Re: To Chemist, posted by owenus32 on May 22, 2004, at 14:50:10

> It is and I wasn't so veggie like before the depakote. BUT I want to get rid of the Klonopin so maybe I can replace the Klion with depakote and be good.

hi owenus32...if your mood is the issue and there is not underlying anxiety that is being addressed with the klonopin, then your approach seems reasonable. am i correct in stating that the issue is mood stabilization and not anxiety? if so, and if the depakote is something that doesn't keep you too sedated, i would say go ahead and talk to your doctor about a slow taper on the klonopin. you might find that you need a little bit or none at all, which would be great, as more meds means more complications....let us know if this is working out! all the best, chemist

 

Re: To Chemist

Posted by owenus32 on May 22, 2004, at 21:19:55

In reply to Re: To Chemist owenus32, posted by chemist on May 22, 2004, at 17:44:30

Well, It's believed that anxiety is the underlying cause but I thought maybe it is some mixed manic or mild bp2 (the two could be confused I think). Anyway, Lamactil was good , no sedation and it got rid of some of this "getting riled up" energy in my stomach feelings. I guess that means agitation or anxiety. I dunno it probly is just anxiety and BP2 bc no one really thinks I have it I just thought it might cure me of some impulsive addictive acticitys and it has but that's because I'm a rutabega at this point.I mean general anesthesia would cure everything.

 

Re: To Chemist owenus32

Posted by chemist on May 22, 2004, at 21:52:19

In reply to Re: To Chemist, posted by owenus32 on May 22, 2004, at 21:19:55

> Well, It's believed that anxiety is the underlying cause but I thought maybe it is some mixed manic or mild bp2 (the two could be confused I think). Anyway, Lamactil was good , no sedation and it got rid of some of this "getting riled up" energy in my stomach feelings. I guess that means agitation or anxiety. I dunno it probly is just anxiety and BP2 bc no one really thinks I have it I just thought it might cure me of some impulsive addictive acticitys and it has but that's because I'm a rutabega at this point.I mean general anesthesia would cure everything.


well, if lamictal worked and depakote is keeping you further down, then your plan sounds pretty good...perhaps the anxiety was/is tied in with the hypomania, so depakote will surely knock that down, as if i recall, it is most effective (at least early on) in knocking manic behaviour out of the park.....keep us posted, all the best, chemist


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.